Gilenya doesn't stop post Tysabri reactivation

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

Gilenya doesn't stop post Tysabri reactivation

Postby NHE » Wed Feb 27, 2013 4:08 am

Taking Gilenya after stopping Tysabri doesn't suppress MS reactivation
http://www.overcomingmultiplesclerosis. ... ctivation/
User avatar
NHE
Volunteer Moderator
 
Posts: 3243
Joined: Sat Nov 20, 2004 4:00 pm

Advertisement

Re: Gilenya doesn't stop post Tysabri reactivation

Postby HarryZ » Wed Feb 27, 2013 6:37 am

NHE wrote:Taking Gilenya after stopping Tysabri doesn't suppress MS reactivation
http://www.overcomingmultiplesclerosis. ... ctivation/


Cranking out $ 60,000 a year for a drug that puts a MS patient in this kind of situation!!! And you wonder why our health care system is in such a financial mess.
User avatar
HarryZ
Family Elder
 
Posts: 2440
Joined: Tue May 25, 2004 3:00 pm
Location: London, ON, Canada

Re: Gilenya doesn't stop post Tysabri reactivation

Postby KMG » Wed Feb 27, 2013 12:11 pm

Thank you for sharing this information. I am desperate to find a solution to slow my post-Tysabri rebound. I stopped Tysabri in May 2011 due to AB to Nat and JCV+. Since then month over month progression. I will probably return to Tysabri despite super high risk of PML (1 in 100) because at this rate of progression there won't be any difference.

If anyone hears of any treatement that works to slow post Tysabri rebound effect please advise.

Thank you.
KMG
Getting to Know You...
 
Posts: 10
Joined: Tue Jan 10, 2012 1:29 pm

Re: Gilenya doesn't stop post Tysabri reactivation

Postby CureOrBust » Thu Feb 28, 2013 5:12 pm

Does anyone know the effects and / or viability/safety of taking a steroid pulse and or taper after coming off Tysabri?
User avatar
CureOrBust
Family Elder
 
Posts: 2882
Joined: Wed Jul 27, 2005 3:00 pm
Location: Sydney, Australia

Re: Gilenya doesn't stop post Tysabri reactivation

Postby NHE » Fri Mar 01, 2013 5:19 am

CureOrBust wrote:Does anyone know the effects and / or viability/safety of taking a steroid pulse and or taper after coming off Tysabri?


Several years ago I went to a talk where the doc discussed Tysabri. This is what he had to say about treating PML...

There’s a danger of PML if the CD4 count gets below 400.
Touch program, and/or Dr. Macaluso, monitors CD4 count.
Patient is off of Tysabri if CD4 count is less than 500.
If PML is determined, treatment is plasma exchange 5x over a 10 day period. Steroids are given 10 days after plasma exchange in order to prevent massive brain inflammation from the immune system’s attack on the PML virus (immune system rebound inflammation aka IRIS, or Immune Reconstitution Inflammatory Syndrome).


Some of this may have changed since then since that was May 2009. However, if steroids are good for helping to treat PML post Tysabri, then it's likely that they're ok post Tysabri without PML. As always, consult with your doctor for your specific case.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3243
Joined: Sat Nov 20, 2004 4:00 pm

Re: Gilenya doesn't stop post Tysabri reactivation

Postby CureOrBust » Fri Mar 01, 2013 6:47 am

It sounds to me that the steroids were not used to treat the PML, but specifically the inflammation caused by the bodies reaction to PML (ie the attack of). They even specifically waited for 10 days, before administering the steroids, which again implies they did not assist in the actual treatment of PML.

However, I do agree it would appear that if you are not identified as having PML (or at risk of having or developing PML), steroids would appear to be safe after Tysabri. Therefore, maybe steroids would assist those coming off Tysabri for reasons other than a PML diagnosis.
User avatar
CureOrBust
Family Elder
 
Posts: 2882
Joined: Wed Jul 27, 2005 3:00 pm
Location: Sydney, Australia


Return to Tysabri (Antegren or Natalizumab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users